Tennessee, 2006

Hail and Damaging Winds in Tennessee, June 4, 2006

June 4, 2006 · NWS OHX · 7 events in 6 counties and zones

4 hail, 3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 4, 7:51 AM CST, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 4, 7:51 AM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
851 AM CDT SUN JUN 4 2006

.UPDATE...
HAVE GONE AHEAD AND UPDATED ZONES AND INCLUDED POPS ACROSS ALL OF
MID STATE FOR TODAY. THIS BASED IN PART ON LATEST MOSAIC LOOP.

AN OLD FORECASTER ADAGE IS TO BEWARE OF NORTHWEST FLOWS IN THE
SUMMER MONTHS. EMBEDDED SHORTWAVE WILL WORK DOWN INTO MID STATE AS
WE GO THROUGH THE DAY. ANOTHER SHORT WAVE WILL DROP DOWN AGAIN
TONIGHT...SO WILL TAKE A LOOK AT NEW MODEL DATA AND MAY NEED TO
INCLUDE POPS FOR TONIGHT IN THE AFTERNOON PACKAGE.

UPDATED ZONE PACKAGE IS ALREADY OUT.

BOYD

&&

.PREV DISCUSSION... (ISSUED 330 AM CDT SUN JUN 4 2006)

DISCUSSION...SOMEWHAT DESCENT MOISTURE LEVELS WILL PERSIST THROUGH
THIS AFTERNOON BELOW THE 700 MB LEVEL. INSTABILITIES WILL EXIST BUT
WILL NOT BE OVERLY IMPRESSIVE. NEVERTHELESS...AN UPPER DISTURBANCE
WITHIN THE NW FLOW ALOFT WILL PROVIDE SOME WEAK DYNAMICS TO GO ALONG
WITH THE INSTABILITY. WILL INCLUDE A CHANCE OF SHOWERS AND STORMS
ACROSS THE PLATEAU...AS SLIGHT CHANCE ACROSS CENTRAL ZONES...AND NO
CHANCE WEST WHERE THE AIRMASS WILL BE DRIER.

THIS EVENING...A 2ND DISTURBANCE WILL DROP SOUTHWARD ACROSS THE
PLATEAU. THEREFORE...WILL INCLUDE A SLIGHT CHANCE OF EVE SHWRS AND
TSTMS THERE.

SUNDAY NIGHT THROUGH TUESDAY...SFC HIGH PRESSURE WILL BUILD
SOUTHWARD AND DRY OUT THE LOWER LEVELS AS WELL. THUS...NO POPS WILL
BE IN THE FCST.

FOR TEMPS...DAYTIME VALUES WILL BE NEAR SEASONAL. HOWEVER...GIVEN
THE CLOSE PROXIMITY OF THE SFC HIGH...NIGHTTIME MIN VALUES WILL BE A
LITTLE BELOW NORMAL.

IN THE EXT...MOISTURE WILL FINALLY INCREASE BY WED AND THU. WILL
THEREFORE CONTINUE WITH THE CHANCE/SLT CHANCE OF SHOWERS AND STORMS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 4, 10:45 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 AM CDT SUN JUN 4 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-042200-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1145 AM CDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
TONIGHT...A FEW OF WHICH MAY BECOME SEVERE...WITH LARGE HAIL
AND DAMAGING DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF THE THUNDERSTORMS TODAY AND
TONIGHT...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

19

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Humphreys

When
June 4, 12:15 PM CST
Where
Humphreys County, Waverly
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.083, -87.800

Hail, Putnam

When
June 4, 12:37 PM CST
Where
Putnam County, Monterey
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.150, -85.267

Hail, Hickman

When
June 4, 1:00 PM CST
Where
Hickman County, Centerville
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.783, -87.467

Thunderstorm Wind, Wayne

When
June 4, 1:17 PM CST
Where
Wayne County, Waynesboro
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
35.317, -87.767

A tree fell on a house, and another tree fell on a vehicle.

Thunderstorm Wind, Lawrence

When
June 4, 1:50 PM CST
Where
Lawrence County, Lawrenceburg
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
35.250, -87.333

Shingles off a roof. A tree fell on a car (2003 Ford Escape).

Hail, Overton

When
June 4, 5:35 PM CST
Where
Overton County, Hilham
Measured
0.75 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
36.417, -85.433

Penny size hail reported. Spotter reported hail damage to his car.

Thunderstorm Wind, Overton

When
June 4, 5:40 PM CST
Where
Overton County, Rickman
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.267, -85.367

Trees were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515143, 5515144, 5515145, 5515146, 5515147, 5515149, 5515148.